A framework for dynamic routing and feedback regulation of packet-switched networks

Yi Ju Chao, Blaise Morton

Research output: Contribution to journalArticlepeer-review

Abstract

This paper presents a new modeling, analysis, and design methodology for the control of traffic in packet-switched networks. The basic framework is developed in terms of chains, making use of the boundary and coboundary operators of algebraic topology. All steady-state deterministic and stochastic (e.g. Jackson network) routing solutions are parameterized, and the acyclic solutions are characterized. A load-balancing scheme using coboundary feedback and dynamic inversion is described.

Original languageEnglish (US)
Pages (from-to)273-301
Number of pages29
JournalOperations Research/ Computer Science Interfaces Series
Volume23
DOIs
StatePublished - Dec 1 2003

Keywords

  • Algebraic topology
  • Coboundary feedback
  • Dynamic inversion
  • Dynamic routing
  • Graph theory
  • Jackson networks
  • Network performance
  • Network steady state
  • Optimal control

Fingerprint

Dive into the research topics of 'A framework for dynamic routing and feedback regulation of packet-switched networks'. Together they form a unique fingerprint.

Cite this